MAUDE Adverse Event Report: MEDTRONIC, INC SHERPA ACTIVE 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC SHERPA ACTIVE 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Catalog Number SA6IMAK
Medical Device Problem Codes Peeled/Delaminated (1454); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A sherpa guide catheter was intended to be used during a renal denervation procedure to treat a lesion in the ostium renal artery.A femoral approach was used.There was no damage noted to packaging, and no issues removing the device from the packaging as per ifu.The device was inspected and prepped per ifu with no issues.It was reported that resistance was experienced during use, whilst inserting the device through a 6f non-medtronic introducer sheath.The device was not excessively torqued.Resistance was also felt when maneuvering for engagement of the renal artery.Excessive force was not used.The physician removed the guide catheter after the first attempt and noted that there was damage to the distal portion of the device.It was also noted that there was debris outside of the introducer sheath.The device was only attempted to be used once.It is stated that the device was not re-sterilized.Aspiration was not performed in the procedure.The physican exchanged the sherpa device with a 5f non-medtronic pigtail catheter for an aortogram.A 6f sa6rdnd1k sherpa guide catheter was then introduced and the physician felt resistance during insertion.At this point the physician decided to change to a 7f introducer sheath.The physician continued with the 6f rdnd1 device, and that was exchanged afterwards with a 6f ima to engage the renal artery.The procedure was continued with a spyral catheter insertion until it was completed.No patient injury reported.Devices are stored in a secured, locked room close to the cath lab away from any light source and chemicals.The guide catheter was not wiped at any stage.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review: product received match the photos provided.Product analysis summary: the analysis revealed damage to one of the segments of the catheter distal end.The damage consisted of delamination of the material covering the braid, resulting in exposing the braid of the distal shaft.Actual physical measurement of the returned 6f sherpa tip inner diameter 0.70¿, outer diameters: shaft.0822¿, segments 0.083¿, over sleeve.0862¿ and tip.0818¿ met specifications.The proximal segment and the distal tip over sleeve were undamaged.Also received was a bloody 6f non-medtronic introducer sheath, no damage was noted the sheath.A tiny piece of likely the dislodged segment material was detected on the outside surface of the hub of the sheath.Introducer sheath inner measurement taken on the sheath 0.084¿.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
SHERPA ACTIVE 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8347501
Report Number1220452-2019-00015
Device Sequence Number13933962
Product Code DQY
UDI-Device Identifier00613994824059
UDI-Public00613994824059
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K132673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2020
Device Catalogue NumberSA6IMAK
Device Lot Number0009066696
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2019
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer03/08/2019
01/29/2019
03/08/2019
03/29/2019
Initial Report FDA Received Date02/18/2019
Supplement Report FDA Received Date03/29/2019
04/09/2019
07/09/2019
09/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220452-03-29-2019-001-R
Patient Sequence Number1
Patient Age61 YR
Patient Weight86